MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46419
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient had a lumbar drain placed, but it was not internally anchored.On the fifth post-operative day, the drain was discontinued.While pulling the drain slowly, moderate resistance was met.With continued pulling, the drain was removed and the tip was noted to be sheared.A lumbar mri verified the retained catheter in the paraspinal musculature at the l4-l5 level.The patient returned to the operating room two days late for removal of the catheter fragment.The surgeon noted that the catheter did not appear to be entangled or anchored.An 18mm opaque catheter tip (fragment) was examined and noted to be torn at the site of the catheter perforation for drainage.

Brand Name
EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8156579
Report Number2021898-2018-00561
Device Sequence Number1693483
Product Code JXG
UDI-Device Identifier00613994806628
UDI-Public00613994806628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number46419
Device Catalogue Number46419
Device Lot NumberD53292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;